Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Feb 24, 2005, 7:19 PM PST for San Diego County, California. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 7:19 PM PST (03:19 UTC)
- Expired
- Feb 24, 2005, 8:15 PM PST
- In force
- 56 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 50 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 250321 SVRSGX CAC073-250415- /X.NEW.KSGX.SV.W.0003.050225T0319Z-050225T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 719 PM PST THU FEB 24 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE CITIES OF...VISTA...FALLBROOK...CARLSBAD * UNTIL 815 PM PST * AT 714 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FALLBROOK...MOVING SOUTHWEST AT ABOUT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3342 11706 3345 11732 3332 11747 3308 11729 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:30 PM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST THU FEB 24 2005 .SYNOPSIS...WEAK HIGH PRESSURE WILL BRING FAIR AND DRY WEATHER THROUGH THE WEEKEND. RESIDUAL MOISTURE WILL CAUSE JUST A SLIGHT CHANCE OF SHOWERS OVER THE MOUNTAINS FRIDAY. ANOTHER STORM MOVING INTO THE WEST COAST WILL BRING A CHANCE OF SHOWERS MONDAY AND TUESDAY. HIGH PRESSURE AND FAIR WEATHER IS INDICATED FOR THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SOME CLOUDS A RESULT OF SHALLOW CONVECTION IN MOIST EASTERLY FLOW FROM WRAP AROUND MOISTURE. ALSO SOME MARINE LAYER CLOUDS NEAR THE COAST. A FEW SHOWERS HAVE POPPED UP IN THE BIG MTNS AND THE UPPER DESERTS...AND THE SLIGHT CHANCE CONDITIONS REMAIN AS THE UPPER LOW OVER AZ WOBBLES OVER SOCAL AGAIN THROUGH SAT. SO WILL KEEP THE SLIGHT CHANCE POPS IN FOR ANOTHER DAY OR TWO IN THE BIG MTNS. THE LOW MOVES AWAY MORE DISTANTLY OVER THE WEEKEND ALLOWING THE RIDGE TO BUILD A LITTLE AND BRING US A MODEST WARMING TREND THROUGH SUN. THE NEXT STORM FOR MON AND TUE IS FORECAST BY THE GFS MODEL TO BE MUCH WEAKER AND FARTHER NORTH THAN IN PREVIOUS GFS RUNS. A COUPLE OTHER EXTENDED MODELS...INCLUDING THE EURO...SHOWS THE STORM MORE FULLY HITTING SOCAL AS PREVIOUSLY THOUGHT. THIS WILL BE INTERESTING TO SEE HOW THE PROGNOSIS EVOLVES WITH EACH SUCCEEDING RUN. RIGHT NOW THE PERFECT PROG IS ONLY TO HAVE A CHANCE OF RAIN. WILL NOT BUY INTO THIS IDEA COMPLETELY YET...BUT STAY TUNED. REGARDLESS OF THAT STORM...THE MODELS AGREE THAT HIGH PRESSURE AND DRY WEATHER RETURN BY NEXT WED AND BEYOND. THE UPPER HIGH APPEARS MUCH STRONGER SO WE MIGHT EVEN THROW IN A NICE WARMING TREND. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE SAN DIEGUITO RIVER BELOW HODGES DAM...SEE LAXFLSSGX. && MM
Hazardous weather outlook, Feb 24, 5:30 PM PST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 530 PM PST THU FEB 24 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-251400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 530 PM PST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. ...FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING IN EFFECT UNTIL 630 PM PST FOR MOST MOUNTAIN AND VALLEY AREAS... DUE TO THUNDERSTORMS. ...FLOOD WARNING REMAINS IN EFFECT THE SAN DIEGUITO RIVER BELOW HODGES DAM... .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS OVER THE MOUNTAINS ON FRIDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING...MONDAY THROUGH WEDNESDAY OF NEXT WEEK. HOWEVER...LATEST MODELS SUGGEST A MUCH WEAKER SYSTEM. .SPOTTER INFORMATION STAEMENT... SKYWARN ACTIVATION IS REQUESTED FROM 530 PM THIS EVENING UNTIL 700 PM THIS EVENING. MACKECHNIE
In the hours before
Local storm report, Feb 24, 3:23 PM PST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
323 PM PST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 N CAMPO 32.68N 116.47W
02/24/2005 0.25 INCH SAN DIEGO CA PUBLIC
0310 PM HAIL CAMPO 32.61N 116.47W
02/24/2005 0.25 INCH SAN DIEGO CA CO-OP OBSERVER
0312 PM HAIL FOREST FALLS 34.09N 116.92W
02/24/2005 0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
&&
SCVLocal storm report, Feb 24, 6:08 PM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
608 PM PST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL MORENO VALLEY 33.93N 117.21W
02/24/2005 0.25 INCH RIVERSIDE CA PUBLIC
SMALL HAIL WITH LOCAL ACCUMULATIONS. HEAVY RAIN WITH
MINOR URBAN FLOODING.
&&
SMALLLocal storm report, Feb 24, 6:17 PM PST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
617 PM PST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING MORENO VALLEY 33.93N 117.21W
02/24/2005 RIVERSIDE CA NEWSPAPER
A GIRL WAS STRUCK BY LIGHTNING. LATEST REPORT IS SHE IS
CONSCIOUS.
&&
SMALLLocal storm report, Feb 24, 6:18 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
618 PM PST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING TEMECULA 33.50N 117.13W
02/24/2005 RIVERSIDE CA TRAINED SPOTTER
FREQUENT LIGHTNING.
&&
SMALLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:49 PM PST | Flash Flood Warning | SGX | San Bernardino | 86 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.